Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Weakness during jaundice. How do I overcome it?

I was suffering from jaundice last month. Then I recovered completely by taking medicines Livfit syrup and Udiliv 300. But lately I have started feeling so weak that I cannot even stand properly. How do I overcome it?
Asked On : Thu, 6 Aug 2009
Answers:  1 Views:  3110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Jaundice is not a disease, but rather a symptom or a sign that can occur in many different diseases. It refers to the yellowish staining of the skin and the white part of the eyeball, caused by high levels of bilirubin in blood. Bilirubin comes from red blood cells (RBCs) - when RBCs get old, they are destroyed, and haemoglobin is released from the destroyed RBCs after the iron it contains is removed - the chemical that remains in the blood after the iron is removed becomes bilirubin. The liver usually removes bilirubin from the blood along with other waste products. Jaundice can be of 3 types: ? Pre-hepatic - increased bilirubin production which the liver in unable to remove from the blood, e.g. patients with haemolytic anaemia have an abnormally rapid rate of destruction of their red blood cells that releases large amounts of bilirubin into the blood ? Hepatic - defect in the liver prevents bilirubin from being removed from the blood, the most common being viral hepatitis ? Post-hepatic / Obstructive - blockage of bile ducts decrease the flow of bile and bilirubin from the liver into the intestines, which may be due to cancer, gallstones or inflammation of the bile ducts. The treatment of jaundice usually requires a diagnosis of the specific cause of the jaundice and treatment directed at the specific cause. I suggest you contact your doctor for a detailed history and physical examination, which are important for diagnosing the cause of jaundice. Bilirubin can also be measured in blood. Very high levels of unconjugated bilirubin relative to conjugated bilirubin suggest haemolysis (destruction of red blood cells). Very high levels of liver enzymes (aspartate amino transferase / AST and alanine amino transferase / ALT) suggest inflammation of the liver such as viral hepatitis. High alkaline phosphatase suggests disease or obstruction of the bile ducts. Ultrasound examination of the abdomen or other imaging modalities may help to diagnose gallstones, tumours, dilated bile ducts due to obstruction, etc. Weakness is a symptom associated with jaundice and takes time to settle down. Udiliv is the brand name of a medicine called ursodesoxycholic acid that is approved for use in certain specific gall bladder stones and chronic cholestatic liver disease due to gall bladder. Livfit is an Ayurvedic product and I would not like to comment on it.
Answered: Tue, 18 Aug 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor